ultram drug withdrawal?

i have been on narcotics for over 10 yrs due to major spinal problems and surgeries. i have been on oxycontin, vicodin, percocet and various other pain relievers over this time.., which i had no problem stopping. for about the last year, I have been on ultram 50mg 2 pills 4 times a day. This drug is supposedly non addictive and non narcotic, but when ever i try to stop taking it, i get major withdrawal symptoms, cold, hot, clammy, skin crawling, dry heaves, and the runs to name a few. I don't want to be dependent on any drug, but i can't afford to be sick like that for a few days and miss work...any suggestions would be greatly appreciated!

3 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    You are indeed correct that Ultram is a non-narcotic drug and you should not have any symptoms of addiction but every persons system adjust and reacts differently to every medication. You need to contact the Dr. who is prescribing you this medication and there are medications that they can give you to help you "temporarily" while you get off the Ultram. Going through this alone is hard on your body and truthfully not good for your system...it is a shock to your system and that is why there are drugs that are made to "ease" they symptoms and to "fool" your body into thinking that it is not being "deprived" of the drug. I would assume you went to a "Pain Management" Dr or an anesthesiologist for your pain medication and you need to contact them immediately and tell them the symptoms you are experiencing and they will help you. It's amazing that you are willing to for go and accept pain instead of being on narcotics....if a lot more people thought like this we would not have the problems with "prescription drug addiction" we do. Good luck.

    Peace, Love & Happiness

    • Login to reply the answers
  • 1 decade ago

    i am currently on Ultram and if I go a day without them I start feeling bad. You are supposed to slowly taper down your doses of Ultram until your taking 50mg every other day. I tried this and I failed miserably. It is supposed to be non-narcotic but it is "narcotic-like" which to me is a play on words. It's like saying alcohol or "alcohol like". Both would get you drunk. I was on Percocet and Hydrocodone for two years and the withdrawal from that was not as bad as Ultram. I would go to the Dr. and get medically supervised detoxification because it takes weeks to break free from Ultram(Tramadol) and it is horrible. I hope things work out. And you can get a doctors note that does not specifically say why you were being treated or for what.

    Source(s): By the way it is an opiod which explains some of the symptoms you mentioned.
    • Login to reply the answers
  • Sharon
    Lv 4
    4 years ago

    Absolutely not. Ultram does not affect the appropriate receptors in the brain to mitigate withdrawls. Only another narcotic can stop the symptoms. Narcotic withdrawls almost never life threatening. The only remedy in most cases is tough it out.

    • Login to reply the answers
Still have questions? Get your answers by asking now.